Skip to main content

Table 1 ICD-9-CM and ICD-10 codes used to identify potential cases of acetaminophen overdose

From: Validation of ICD-9-CM/ICD-10 coding algorithms for the identification of patients with acetaminophen overdose and hepatotoxicity using administrative data

Diagnostic Codes Definition
ICD-9-CM  
   965.4 Poisoning by aromatic analgesics including acetaminophen
   E850.4 Accidental poisoning by aromatic analgesics including acetaminophen
   E935.4 Adverse effects of therapeutic use of aromatic analgesics including acetaminophen
   E950.0 * Suicide and self-inflicted poisoning by analgesics, antipyretics and antirheumatics
ICD-10  
   T39.1 Poisoning by 4-aminophenol derivatives
   X40 * Accidental poisoning by and exposure to nonopioid analgesics, antipyretics and antirheumatics including acetaminophen
   Y45.5 Adverse effects of therapeutic use of 4-aminophenol derivatives
   X60 * Intentional self-poisoning by and exposure to nonopioid analgesics, antipyretics and antirheumatics including acetaminophen
   Y10 * Poisoning by and exposure to nonopioid analgesics, antipyretics and antirheumatics, including acetaminophen, of undetermined intent
  1. Principal acetaminophen overdose codes.
  2. * Non-specific diagnostic codes.